Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 72, NWS La Crosse, WI

July 16, 2010Dodge County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 16, 2010, 4:11 PM CDT for Dodge County, Mower County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2010, 4:11 PM CDT (21:11 UTC)
Expired
Jul 16, 2010, 5:15 PM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, MN, Mower County, MN

The radar

The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS53 KARX 162111
SVRARX
MNC039-099-162215-
/O.NEW.KARX.SV.W.0072.100716T2111Z-100716T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DODGE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 515 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 7 MILES WEST OF COUNTY ROADS 3 AND 6...
  OR 15 MILES WEST OF DODGE CENTER...MOVING EAST AT 20 MPH. THIS
  STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
  60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOOMING PRAIRIE AROUND 420 PM...
  DODGE CENTER AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4404 9306 4404 9268 4393 9268 4385 9268
      4384 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2111Z 279DEG 16KT 4396 9309
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
10 follow-up statements
540 
WWUS53 KARX 162118
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
418 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 3 AND 6...OR 13 MILES
SOUTHWEST OF DODGE CENTER...MOVING EAST AT 20 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR... 
  HAYFIELD AROUND 450 PM...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4404 9306 4404 9268 4393 9268 4385 9268
      4384 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2117Z 279DEG 16KT 4395 9305
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
216 
WWUS53 KARX 162126
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
426 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 3 AND 6...OR 10 MILES
SOUTHWEST OF DODGE CENTER...MOVING SOUTHEAST AT 25 MPH. THIS STORM
CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...  
  HAYFIELD AND WALTHAM AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4402 9304 4399 9269 4385 9268 4384 9269
      4383 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2126Z 294DEG 21KT 4393 9298
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
870 
WWUS53 KARX 162133
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
433 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 30 AND COUNTY 3...OR 
12 MILES SOUTHWEST OF DODGE CENTER...MOVING SOUTHEAST AT 25 MPH. 
THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAYFIELD AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4404 9306 4404 9268 4393 9268 4385 9268
      4384 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2133Z 294DEG 21KT 4388 9295
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
229 
WWUS53 KARX 162139
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
439 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR GRAVES LANDING FIELD...OR 12 MILES
SOUTH OF DODGE CENTER...MOVING SOUTHEAST AT 25 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTHAM AROUND 445 PM...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4402 9304 4399 9269 4385 9268 4384 9269
      4383 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2139Z 294DEG 21KT 4386 9290
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
191 
WWUS53 KARX 162147
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
447 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
447 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR WALTHAM...OR 13 MILES SOUTH OF DODGE
CENTER...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTHAM AROUND 455 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4404 9306 4404 9268 4393 9268 4385 9268
      4384 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2147Z 314DEG 11KT 4385 9289
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
865 
WWUS53 KARX 162152
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
452 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
452 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR WALTHAM...OR 13 MILES NORTH OF 
AUSTIN...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4404 9306 4404 9268 4393 9268 4385 9268
      4384 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2151Z 314DEG 11KT 4384 9287
WIND...HAIL 60MPH 1.00IN

$$
417 
WWUS53 KARX 162156
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
456 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR WALTHAM...OR 12 MILES NORTHEAST OF
AUSTIN...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4404 9306 4404 9268 4393 9268 4385 9268
      4384 9269 4383 9268 4376 9269 4382 9306
      4387 9306
TIME...MOT...LOC 2156Z 316DEG 14KT 4382 9285
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
077 
WWUS53 KARX 162200
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
500 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 1 AND 15...OR 12 MILES
NORTHEAST OF AUSTIN...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN 
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4395 9306 4391 9268 4385 9268 4384 9269
      4383 9269 4383 9268 4376 9269 4382 9306
TIME...MOT...LOC 2200Z 316DEG 14KT 4381 9284
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
983 
WWUS53 KARX 162209
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT FRI JUL 16 2010

MNC039-099-162215-
/O.CON.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
509 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOWER AND SOUTHERN DODGE COUNTIES UNTIL 515 PM CDT...

AT 508 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
LOCATED NEAR HIGHWAY 30 AND COUNTY 3...OR 13 MILES SOUTHWEST OF 
DODGE CENTER...MOVING SOUTHEAST AT 15 MPH. THIS STORM CAN PRODUCE 
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4395 9306 4391 9268 4385 9268 4384 9269
      4383 9269 4383 9268 4376 9269 4382 9306
TIME...MOT...LOC 2208Z 299DEG 13KT 4387 9299
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
919 
WWUS53 KARX 162214
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT FRI JUL 16 2010

MNC039-099-162223-
/O.EXP.KARX.SV.W.0072.000000T0000Z-100716T2215Z/
DODGE MN-MOWER MN-
514 PM CDT FRI JUL 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOWER AND
SOUTHERN DODGE COUNTIES WILL EXPIRE AT 515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IT IS NO 
LONGER SEVERE.  AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE 
AT 515 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.

LAT...LON 4395 9306 4391 9268 4385 9268 4384 9269
      4383 9269 4383 9268 4376 9269 4382 9306
TIME...MOT...LOC 2213Z 316DEG 14KT 4377 9279

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:50 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 16, 3:50 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT FRI JUL 16 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FOR LATE THIS AFTERNOON AND EVENING...WE ARE CONTINUE TO WATCH A
FRONT THAT THIS IS LOCATED NEAR THE INTERSTATE 90 CORRIDOR. MIXED
LAYER CAPES /RUNNING CURRENTLY BETWEEN 1000 TO 2500 J/KG/ HAVE
BEEN PROGRESSIVELY INCREASING ACROSS THIS AREA. AT THIS
TIME...THESE THUNDERSTORMS ARE DEVELOPING ON THE SOUTHERN PERIPHERY
OF FAVORABLE WIND SHEAR...SO THERE IS A POSSIBILITY THAT A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE THREAT
LOOKS TO BE LARGE HAIL AND DAMAGING WINDS.

ON SATURDAY AFTERNOON...THE 16.12Z NAM/WRF AND MANY OF THE MESO
MODELS ARE SUGGESTING THAT THE CAP WILL WEAKEN SUFFICIENTLY AND
THERE WILL BE ENOUGH LOW LEVEL MOISTURE CONVERGENCE FOR THE
POTENTIAL DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS DURING
THE LATE AFTERNOON ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN...
AND SOUTHEAST MINNESOTA. DUE TO THIS...A 20 TO 30 PERCENT CHANCE
OF PRECIPITATION WAS ADDED TO THE FORECAST.

SATURDAY NIGHT CONTINUES TO LOOK LIKE IT WILL BE THE MOST ACTIVE
PART OF THIS FORECAST TIME PERIOD. ALL OF THE MODELS CONTINUE TO
SHOW SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP QUICKLY ACROSS
NORTHERN AND WESTERN MINNESOTA AS THE STRONG CAP RAPIDLY WEAKENS
DUE TO THE LIFTING AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
THESE WILL QUICKLY EVOLVE INTO A MESOSCALE CONVECTIVE COMPLEX
WHICH WILL MOVE INTO OUR AREA SOMETIME DURING THE EVENING. THERE
WILL BE THE POTENTIAL OF DAMAGING WINDS AND VERY HEAVY RAIN.
PLEASE SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS ON THE
FLOODING CONCERNS.

.LONG TERM...TUESDAY THROUGH THURSDAY

THE MODELS CONTINUE TO SHOW THAT THE UPPER LEVEL HIGH CURRENTLY
CENTERED OVER THE SOUTHWEST UNITED STATES WILL TRANSITION EASTWARD
INTO THE THE SOUTHEAST UNITED STATES. THEY ALSO CONTINUE TO
INDICATE THAT WE WILL BY ON THE NORTHERN AND EVENTUALLY THE
NORTHWESTERN PERIPHERY OF THIS SUBTROPICAL HIGH. THIS WILL PLACE
THE UPPER MISSISSIPPI RIVER VALLEY IN A FAVORABLE LOCATION TO SEE
A SERIES OF MESOSCALE CONVECTIVE COMPLEXES MOVE THROUGH THE
REGION. HOWEVER AS USUAL IN THESE SITUATIONS...THE MODELS ARE
STRUGGLING WHEN AND WHERE THESE COMPLEXES WILL BE. AS A
RESULT...THERE IS MUCH UNCERTAINTY FOR THIS PART OF THE
FORECAST...AND A AS A RESULT THE PRECIPITATION CHANCES WERE
BLANKETED THROUGHOUT THIS TIME PERIOD. THERE IS SOME CONCERN THAT
THERE WILL BE SOME FLOODING CONCERN DUE TO THIS. PLEASE SEE THE
HYDROLOGY SECTION OF THIS DISCUSSION TO GET MORE DETAILS ON THIS.

&&

.AVIATION...TONIGHT AND SATURDAY

VFR CONDITIONS PREVAIL ALTHOUGH SOME ACCAS MID LEVEL CLOUDS DRIFTING
ACROSS REGION AT MID AFTERNOON WITH WEAK CONVERGENCE. QUESTION IS
EXACTLY WHEN THUNDERSTORMS MAY FORM ALONG THIS CONVERGENCE AREA
LATER IN DAY AND HOW EXTENSIVE OF COVERAGE FOR OVERALL IMPACT ON
AVIATION.

GIVEN IDEA OF FAIRLY WIDELY SCATTERED STORMS...KEPT IMPACT AT TAF
SITES FAIRLY LOW. THIS MAY HAVE TO BE ADJUSTED AS STORMS BEGIN TO
FORM. CONVECTION THREAT SHOULD END FAIRLY QUICKLY THIS EVENING
THOUGH WITH CLEARING AND PLENTY OF VFR CONDITIONS TO PREVAIL THROUGH
MUCH OF SATURDAY.

&&

.HYDROLOGY...SATURDAY NIGHT THROUGH FRIDAY

ON SATURDAY NIGHT...THE 16.12Z MODELS...LIKE THEIR PREDECESSORS...
CONTINUE SHOW THAT A VERY WARM AND UNSTABLE AIR MASS WILL MOVE
INTO THE REGION ON SATURDAY. THIS AIR MASS WILL BE INITIALLY
CAPPED OFF. HOWEVER AS A SHORT WAVE TROUGH APPROACHES THE REGION
FROM THE NORTHWEST DURING THE LATE AFTERNOON OF SATURDAY...AND
THROUGH THE REGION ON SATURDAY NIGHT...THIS CAP WILL QUICKLY
WEAKEN AND CONVECTION WILL FIRE. WITH THE MODELS CONTINUING TO
SHOW WARM CLOUD DEPTHS OF 4 TO 4.5 KM...PRECIPITABLE WATER
VALUES RUNNING AROUND 150 PERCENT OF NORMAL...AND A STRENGTHENING
LOW LEVEL JET ENHANCING THE MOISTURE TRANSPORT INTO THE REGION...
THE SHOWERS AND THUNDERSTORMS WILL BE VERY EFFICIENT RAIN MAKERS.
RAINFALL AMOUNTS WILL BE LIKELY IN THE 1.50 TO 3.00 INCH RANGE
WITH HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO THE POTENTIAL OF
FLOODING ESPECIALLY ALONG AND NORTH OF INTERSTATE 90 WHERE HEAVY
RAINS ALREADY FELL ON WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER WITH
THESE RAINFALL RATES...THERE COULD BE THE POTENTIAL OF FLOODING
ANYWHERE IN THE AREA. IT TYPICALLY ONLY TAKES AN INCH AN HOUR TO
CAUSE FLOODING IN URBAN AREAS. IN ADDITION TO THE FLOODING
CONCERNS...THERE IS A ALSO THE POTENTIAL OF MUD SLIDES IN THE
BLUFF AREAS.

FROM MONDAY NIGHT THROUGH FRIDAY...THE MODELS ARE CONTINUING TO
SHOW THAT THERE WILL BE PERIODIC MESOSCALE CONVECTIVE COMPLEXES
MOVING THROUGH THE FORECAST AREA. WITH PRECIPITABLE WATER VALUES
RUNNING AROUND 150 PERCENT OF NORMAL...UNSTABLE AIR ACROSS THE MID
MISSISSIPPI RIVER VALLEY AND CENTRAL PLAINS...AND WARM CLOUD LAYER
DEPTHS RUNNING BETWEEN 4 TO 4.5 KM...THERE WILL BE THE POTENTIAL
OF ADDITIONAL HEAVY RAIN ACROSS THE AREA. SINCE THE MODELS HAVE
CONTINUING TO STRUGGLE ON TIMING AND LOCATION OF THESE SYSTEMS ALL
WEEK...NO OTHER DETAILS CAN BE ADDED TO THIS POTENTIAL FLOODING
THREAT AT THIS TIME.

DUE TO THE FLOODING CONCERNS FOR THIS ENTIRE TIME PERIOD...A
HYDROLOGIC OUTLOOK WAS ISSUED EARLIER THIS AFTERNOON.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...TJS
Hazardous weather outlook, Jul 16, 3:00 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT FRI JUL 16 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-171100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
300 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS MAY FORM LATE THIS AFTERNOON OR DURING THE EARLY
EVENING ALONG AND NORTH OF INTERSTATE 90 WITH SOME INSTABILITY
AROUND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A STORM OR TWO
MAY GROW STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ANY
STORMS THAT DO FORM SHOULD MOVE SOUTHEAST IMPACTING AREAS SOUTH OF
INTERSTATE 90 BEFORE DISSIPATING LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM IN MAINLY
CENTRAL AND WESTERN MINNESOTA LATE SATURDAY AS MORE WARM AIR AND
MOISTURE PUSH NORTHWARD. WHERE STORMS FORM THERE WILL BE A HAIL AND
TORNADO THREAT BEFORE THESE STORMS EVOLVE INTO A LINE AND MOVE INTO
THE AREA DURING THE EVENING OR OVERNIGHT EARLY SUNDAY MORNING.
AS THEY MOVE THROUGH THE MAIN SEVERE THREATS LOOK TO BE DAMAGING
WINDS...LOCALLY HEAVY RAINS AND FLASH FLOODING.

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE DURING NEXT WEEK.
WHILE IT IS TOO EARLY TO DETERMINE THE DETAILS OF ANY SEVERE
WEATHER...HEAVY RAINFALL COULD CERTAINLY LEAD TO FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING...
BUT AN INDIVIDUAL GROUP OR TWO MIGHT BE NEEDED IF STORMS DO REACH
SEVERE LEVELS BETWEEN 5 PM AND 9 PM.

THERE APPEARS A GREATER NEED FOR SPOTTERS SATURDAY NIGHT AS STORMS
APPROACH FROM CENTRAL MINNESOTA. WATCH LATER OUTLOOKS FOR DETAILS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

RRS/SHEA

In the hours before

Local storm report, Jul 16, 10:49 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          4 NW ALMA CENTER        44.48N 90.97W
07/14/2010                   JACKSON            WI   NWS STORM SURVEY

            FIRST EVIDENCE OF TREE DAMAGE WAS NOTED ALONG TOWN HOUSE
            ROAD. DAMAGE INTERMITTENTLY CONTINUED EAST SOUTHEAST
            THROUGH THE VILLAGE OF MERRILLAN. ALL THIS DAMAGE WAS
            EF0. THE TORNADO INCREASED IN INTENSITY AS IT CROSSED
            INTO SOUTHERN CLARK COUNTY NEAR BRUCE MOUND...CROSSED THE
            NORTH SIDE OF LAKE ARBUTUS...NEAR BUSH ROAD PRODUCING
            EXTENSIVE TREE DAMAGE...EF1. THE TORNADO ENDED NEAR
            COUNTY Z NEAR SHERWOOD LAKE AROUND 513 PM. PATH LENGTH 31
            MILES. MAX WIDTH 150 YARDS.

&&

DANB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:32 PM CDTSevere Thunderstorm WarningARXMower28 min
Jul 16, 6:08 PM CDTAreal Flood AdvisoryARXDodge, Mower3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.